Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 103, NWS San Angelo, TX

May 6, 2000Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 6, 2000, 7:55 PM CDT for Crockett County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 6, 2000, 7:55 PM CDT (00:55 UTC)
Expired
May 6, 2000, 9:00 PM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 129 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5707 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS54 KSJT 070056
SVRSJT
TXC105-070200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT SAT MAY 6 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 900 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WEST CENTRAL CROCKETT COUNTY...OR ABOUT 33
  MILES WEST OF OZONA...MOVING NORTHEAST AT 15 MPH.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

14

LAT...LON 3077 10188 3060 10179 3074 10130 3099 10143

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:13 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 6, 3:13 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 PM CDT SAT MAY 6 2000

MUCH TO THE DETRIMENT OF AREA AGRICULTURE...LOOKS LIKE THE HOT AND DRY
PATTERN TO CONTINUE INTO THE AT LEAST THE MIDDLE PARTS OF NEXT WEEK ACROSS
WEST CENTRAL TEXAS. HAVE ALREADY BROKEN A 114 YEAR RECORD AT ABILENE WHEN THE
HIGH HIT 103 AT 20Z. ALOFT...WEAK UPPER LEVEL RIDGE NOTED OVERHEAD...WITH THE
PESKY UPPER LOW FINALLY PUSHING EAST THROUGH ARKANSAS. DESPITE TEMPERATURES
AT OR ABOVE 100 ACROSS MUCH OF WEST CENTRAL TEXAS...SOME LINGERING MOISTURE
...AND CONVERGENCE ALONG A DRYLINE EXTENDING FROM WICHITA FALLS TO BROWNWOOD
TO JUNCTION...WARM MID LEVEL TEMPERATURES JUST TOO MUCH OF A CAP TO OVERCOME.
WILL NOT RULE OUT AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON...BUT CHANCES
SO SMALL THAT I WILL NOT MENTION ANYTHING IN THE FORECAST.

MODELS FORECASTING 850 MB TEMPERATURES TO COOL SLIGHTLY FOR SUNDAY...BUT HAVE
DOUBTS. WILL KEEP TEMPERATURES NEAR PERSISTENCE UNTIL MONDAY...WHEN THE UPPER
PATTERN BECOMES MORE ZONAL AND HEIGHTS AND TEMPERATURES SUGGEST TEMPERATURES
A FEW DEGREES COOLER. READINGS WILL STILL BE RUNNING WELL ABOVE NORMAL. IN
THE EXTENDED...LONG RANGE MODELS NOW FORECASTING THE FRONT POSSIBLE FOR
TUESDAY TO REMAIN NORTH OF THE RED RIVER. THUS...WILL CONTINUE THE DRY
FORECAST.

PRELIMS...

ABI 072/101/072/098 0000
SJT 070/101/070/099 0000
JCT 070/096/070/095 0000

.SJT...

07
N

In the hours before

Special weather statement, May 6, 2:35 PM CDT, 5 hours 20 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062310-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
235 PM CDT SAT MAY 6 2000

...THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON...

A DRYLINE MOVING EAST INTO WEST CENTRAL TEXAS MAY TRIGGER AN
ISOLATED THUNDERSTORM TOWARD EVENING. HOWEVER...AN ELEVATED
LAYER OF WARM AIR IN PLACE SHOULD GENERALLY PREVENT THUNDERSTORM
DEVELOPMENT. IF A STORM CAN DEVELOP...STRONG GUSTY WINDS WILL BE
POSSIBLE IN AND NEAR THE STORM.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

19

N
Special weather statement, May 6, 2:39 PM CDT, 5 hours 16 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062310-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT SAT MAY 6 2000

...THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON...

A DRYLINE MOVING EAST INTO WEST CENTRAL TEXAS MAY TRIGGER AN
ISOLATED THUNDERSTORM TOWARD EVENING. HOWEVER...AN ELEVATED
LAYER OF WARM AIR IN PLACE SHOULD GENERALLY PREVENT THUNDERSTORM
DEVELOPMENT. THE BEST CHANCE FOR ANY STORM DEVELOPMENT IS EAST OF A
HASKELL TO SAN ANGELO LINE. IF A STORM CAN DEVELOP...STRONG GUSTY
WINDS OF 45 TO 50 MPH WILL BE POSSIBLE IN AND NEAR THE STORM.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

19
N

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.